Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

August 4, 2012Miami County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 4, 2012, 4:49 PM EDT for Miami County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 4:49 PM EDT (20:49 UTC)
Expired
Aug 4, 2012, 5:15 PM EDT
In force
26 min
Issued by
NWS Northern Indiana

County Miami County, IN

The radar

The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3403 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS83 KIWX 042049
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT AUG 4 2012

INZ023-024-042115-
MIAMI IN-WABASH IN-
449 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 20 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS 
STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM. 

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PERU...
  FLORA...
  PEORIA...
  RICHVALLEY AND ERIE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4069 8617 4075 8616 4086 8587 4067 8580
      4064 8616
TIME...MOT...LOC 2049Z 248DEG 18KT 4068 8610

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:00 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 4, 2:00 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT SAT AUG 4 2012

.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.

&&

.PREV DISCUSSION... /ISSUED 520 AM EDT SAT AUG 4 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FOCUS THIS PERIOD REMAINS ON CHANCES FOR CONVECTION TODAY INTO
TONIGHT...AND THE SEVERE POTENTIAL LATER TONIGHT AS A SEASONABLY
STRONG UPPER TROUGH PROPAGATES EAST INTO THE REGION.

A THIN BAND OF SHOWERS ACROSS CENTRAL INDIANA LIFTING SLOWLY TO THE
NORTHEAST MAY CLIP OUR SERN ZONES THIS MORNING. THIS ACTIVITY IS
TIED TO A RATHER WEAK 850 HPA FRONT THAT HAS BEEN ENHANCED BY A
MID LEVEL VORT MAX MOVING THROUGH THE OH VALLEY. ISOLATED THUNDER
WILL BE POSSIBLE GIVEN MUCAPE VALUES NEAR 1000 J/KG. COVERAGE
LOOKS LIMITED AS WEAK MID LVL IMPULSE SHEARS OUT TO THE ESE. THE
REST OF THE FA SHOULD REMAIN DRY THIS MORNING WITH PATCHY GROUND
FOG POSSIBLE AROUND DAYBREAK.

LATE THIS AFTERNOON INTO THIS EVENING...DEEP MOISTURE (PWATS
EXCEEDING 2 INCHES) WITHIN A LOW LEVEL THETA-E RIDGE ACROSS THE
WESTERN OH AND MID MS VALLEYS WILL ADVECT NEWD INTO THE LOCAL AREA
IN RESPONSE TO UPPER MIDWEST 50-70 METER 12 HR HEIGHT FALLS.
INCREASING WAA/THETA-E ADVECTION COMBINED WITH PLENTY OF INSOLATION
SHOULD SUPPORT SBCAPE VALUES IN EXCESS OF 2500 J/KG WITH LITTLE/NO
CIN ANTICIPATED. A SFC WARM FRONT/OUTFLOW JUST IN ADVANCE OF A LEAD
CONVECTIVELY ENHANCED SHORTWAVE AND ASSOCIATED 40-50 KT MID LEVEL
JET MAX SHOULD REACH NEAR OUR SOUTHWESTERN ZONES BY LATER THIS
AFTERNOON. EXPECT ISO/SCT CONVECTION TO FIRE INVOF THIS WARM FRONT
(OR OUTFLOW FROM MID MS CONVECTIVE COMPLEX)...WITH TIMING/LOCATION
THE UNCERTAINTIES AT THIS POINT. DID OPT TO RAISE POPS A BIT IN THE
SW BTW 21-00Z...AND OPTED FOR MID CHC POPS 00-03Z ENTIRE AREA AS THE
WARM FRONT LIFTS INTO THE AREA. STRONGER FLOW/FORCING ALOFT WILL
INITIALLY LAG BACK ACROSS WI/IL INTO THE EVENING WHICH SHOULD LIMIT
ORGANIZATION SOMEWHAT...ESPECIALLY IN THE LATE AFTERNOON AND EARLY
EVENING...WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT SUGGESTING AN
ISOLATED LARGE HAIL/DAMAGING WIND THREAT (MAINLY WEST OF INTERSTATE
69). HOWEVER...INCREASING 0-3 KM FLOW IN THE EVENING MAY SUPPORT A
BOWING SEGMENT WITH MORE WIDESPREAD DAMAGE WEST OF INTERSTATE 69.

LATE THIS EVENING INTO SUNDAY MORNING...THE AFOREMENTIONED EARLY
FALL LIKE NRN PLAINS POSITIVELY TILTED UPPER TROUGH WILL PROPAGATE
EWD INTO THE WESTERN/NORTHERN GREAT LAKES WITH STRONG DEEP LAYER
UPWARD QG PIVOTING INTO MI. 00Z MODEL TRENDS HAVE BEEN SLIGHTLY
SLOWER AND FARTHER NORTH WITH THIS FEATURE...WITH STRONG FORCING
ALOFT BYPASSING JUST NNW OF THE LOCAL AREA PER Q-VECTOR PROGS. STILL
WILL SEE FAVORABLE UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION
OF A 100-110 KT 250 MB JET STREAK DOWNSTREAM OF THE TROUGH AXIS.
GIVEN THIS AND SUFFICIENT LINGERING INSTABILITY/MOISTURE ALONG/AHEAD
OF THE ASSOCIATED SFC CDFNT THINK CONVECTION SHOULD HOLD TOGETHER
THROUGH THE AREA DURING THIS TIME. AS A RESULT HELD ONTO LIKELY POPS
6-12Z...TAPERING OFF FROM NW TO SE AFTER 12Z. CHANCES STILL EXIST
FOR A MCS/SQUALL LINE AS THE UPPER TROUGH TAKES ON A MORE NEUTRAL
TILT ALLOWING STRONGER FLOW ALOFT TO CATCH UP WITH THE SFC COLD
FRONT. SPC HAS LOWERED PROBABILITIES A BIT GIVEN THE MORE APPARENT
SEPARATION OF STRONG FORCING/FLOW ACROSS THE UPPER MIDWEST/GREAT
LAKES AND DEEPER MOISTURE AND EXTREME INSTABILITY LOCKED UP IN THE
WARM SECTOR THAT SHOULD MAKE IT INTO AT LEAST OUR SRN ZONES. WILL
CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SVR WX IN THE HWO. NO
CHANGES BEYOND SUNDAY MORNING AS DRIER/COOLER AIR FILTERS IN.

LONG TERM...MONDAY THROUGH FRIDAY

LOW LEVEL ANTICYCLONE WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES
REGION ON MONDAY. VERY DRY LOW/MID LEVEL AIRMASS WILL PERSIST ACROSS
THE REGION WHICH COMBINED WITH LINGERING SUBSIDENCE INVERSION WILL
MAKE EVEN DIURNAL CU HARD TO COME BY MONDAY AFTERNOON. THIS
SUBSIDENCE INVERSION WILL LIKELY LIMIT MIXING HEIGHTS TO BELOW 850
HPA...AND GENERALLY USED BLENDED GFS/NAM 900 HPA THERMAL PROGS MIXED
TO THE SFC FOR MONDAYS MAX TEMP FORECAST. GRADIENT SHOULD REMAIN
WEAK ENOUGH UNDER LOW LEVEL ANTICYCLONE TO SUPPORT WEAK LAKE BREEZE
FORMATION IN THE AFTERNOON THAT SHOULD KEEP IMMEDIATE LAKESHORE
AREAS IN THE UPPER 70S.

REMAINDER OF THIS FORECAST VALID PERIOD WILL BE CHARACTERIZED BY
CONTINUED NORTHWEST FLOW PATTERN WITH SERIES OF MID/UPPER LEVEL
PERTURBATIONS DROPPING INTO THE GREAT LAKES REGION. THE NEXT OF
THESE UPPER LEVEL SHORT WAVES...CURRENTLY TRACKING THROUGH NORTHERN
BC CANADA THIS MORNING...SHOULD REACH EASTERN ONTARIO TUESDAY
AFTERNOON ALLOWING ANOTHER COOL FRONT TO SLIP SOUTHWARD ACROSS
NORTHERN HALF OF THE AREA TUESDAY NIGHT/EARLY WEDNESDAY. PERSISTENCE
OF SOUTHEAST CONUS BROAD ANTICYCLONE WILL MAKE ANY APPRECIABLE LOW
LEVEL MOISTURE RETURN HARD TO COME BY AND THUS WILL KEEP THIS
FRONTAL PASSAGE DRY. BETTER CHANCES OF PRECIP FOR THE TUE NIGHT/WED
PERIOD SHOULD FOCUS WELL WEST INTO THE CENTRAL PLAINS WHERE A MORE
ROBUST LOW LEVEL JET AND MOISTURE TRANSPORT SHOULD BE FAVORED.

SOME LOW LEVEL MOISTURE CIRCUMNAVIGATING SOUTHEAST CONUS LOW LEVEL
RIDGING SHOULD PROVIDE WEAKER SURFACE BASED CIN BY WEDNESDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN HALF. A WEAK STALLED BOUNDARY
MAY ALSO STILL BE IN PLACE AS FRONTAL BOUNDARY WASHES OUT ACROSS THE
AREA. HOWEVER...PROSPECTS FOR ANY ISOLD CONVECTION ON WEDNESDAY
SHOULD RELY HEAVILY ON ANY SMALLER SCALE UPPER LEVEL DISTURBANCES
THAT DROP OUT OF THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. GIVEN
LIMITED PREDICTABILITY AT THIS FORECAST DISTANCE...WILL KEEP
WEDNESDAY AFTERNOON DRY.

MEDIUM RANGE MODELS ARE STARTING TO COME INTO BETTER AGREEMENT IN
DROPPING A MORE VIGOROUS UPPER LEVEL SYSTEM FROM THE ARCTIC OCEAN
THROUGH WESTERN CANADIAN...AND THEN DEEPENING ACROSS NORTH CENTRAL
CONUS LATE IN THE PERIOD. MOISTURE AVAILABILITY REMAINS A BIG
QUESTION FOR THE THU-FRI PERIOD BUT WITH SOME BETTER AGREEMENT IN
LARGE SCALE PATTERN...AND FOR COLLAB PURPOSES...DID ADD SOME LOW
POPS THU NIGHT/FRI. NO MAJOR CHANGES TO TEMPERATURES THROUGH THE
PERIOD...GENERALLY STICKING NEAR SEASONABLE NORMS WITH TIGHT
THICKNESS GRADIENT REMAINING IN PLACE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 AM EDT SAT AUG 4 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN
INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING
WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST
OHIO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
511 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG
TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY
EVENING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO
SUNDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 4, 3:48 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT AUG 4 2012

INZ022-023-042015-
CASS IN-MIAMI IN-
348 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND WESTERN MIAMI
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF
LOGANSPORT...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  WALTON...
  DEACON...
  LINCOLN...
  ANOKA...ONWARD AND NEW WAVERLY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4070 8638 4071 8641 4086 8625 4070 8604
      4058 8627 4058 8638
TIME...MOT...LOC 1948Z 224DEG 14KT 4063 8635
Special weather statement, Aug 4, 4:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SAT AUG 4 2012

INZ032-042045-
GRANT IN-
424 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR SWEETSER...OR NEAR MARION...
MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARION...GAS CITY AND UPLAND...
  LAKE WOOD...
  HANFIELD AND ARCANA...
  LANDESS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4040 8578 4058 8586 4065 8585 4066 8578
      4065 8554 4041 8544
TIME...MOT...LOC 2024Z 223DEG 26KT 4053 8572
Special weather statement, Aug 4, 4:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SAT AUG 4 2012

INZ024-025-042115-
HUNTINGTON IN-WABASH IN-
444 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN HUNTINGTON AND
SOUTHEASTERN WABASH COUNTIES...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES SOUTH OF ANDREWS...OR 12
MILES NORTH OF MARION...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HUNTINGTON...
  ANDREWS...
  MOUNT ETNA AND LAGRO...
  LANCASTER...
  MAJENICA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4074 8578 4092 8569 4086 8536 4068 8548
      4068 8577
TIME...MOT...LOC 2045Z 214DEG 28KT 4073 8561
Special weather statement, Aug 4, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT AUG 4 2012

INZ023-024-042115-
MIAMI IN-WABASH IN-
449 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 20 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PERU...
  FLORA...
  PEORIA...
  RICHVALLEY AND ERIE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4069 8617 4075 8616 4086 8587 4067 8580
      4064 8616
TIME...MOT...LOC 2049Z 248DEG 18KT 4068 8610

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:48 PM EDTSpecial Weather StatementIWXCass27 min
Aug 4, 3:55 PM EDTSevere Thunderstorm WarningIWXCass, Miami50 min
Aug 4, 4:17 PM EDTRip Current StatementIWX38 hr
Aug 4, 4:20 PM EDTSmall Craft AdvisoryIWX31 hr
Aug 4, 4:24 PM EDTSpecial Weather StatementIWXGrant21 min
Aug 4, 4:44 PM EDTSpecial Weather StatementIWXHuntington31 min
Aug 4, 4:51 PM EDTSpecial Weather StatementIWXMarshall24 min
Aug 4, 4:57 PM EDTSpecial Marine WarningIWX2 hr
Aug 4, 5:17 PM EDTSpecial Weather StatementIWXHuntington, Wells, Whitley28 min
Aug 4, 5:18 PM EDTSpecial Weather StatementIWXKosciusko, Marshall27 min
Aug 4, 5:35 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Saint Joseph, Starke70 min
Aug 4, 5:38 PM EDTSpecial Weather StatementIWXFulton52 min
Aug 4, 5:50 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski40 min
Aug 4, 6:03 PM EDTSpecial Weather StatementIWXAllen27 min
Aug 4, 6:08 PM EDTSevere Thunderstorm WarningIWXSaint Joseph52 min
Aug 4, 6:11 PM EDTSevere Thunderstorm WarningIWXMarshall, Saint Joseph, Starke49 min
Aug 4, 6:16 PM EDTSpecial Weather StatementIWXLaGrange29 min
Aug 4, 6:18 PM EDTTornado WarningIWXLaPorte, Saint Joseph42 min
Aug 4, 6:39 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble51 min
Aug 4, 7:01 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Wabash33 min
Aug 4, 7:12 PM EDTSevere Thunderstorm WarningIWXAllen, Kosciusko, Noble, Whitley48 min
Aug 4, 7:23 PM EDTSevere Thunderstorm WarningIWXGrant52 min
Aug 4, 7:29 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wabash, Wells, Whitley46 min
Aug 4, 7:31 PM EDTSpecial Weather StatementIWXSteuben44 min
Aug 4, 7:40 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb50 min
Aug 4, 7:57 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Steuben93 min
Aug 4, 6:34 PM EDTSpecial Weather StatementIWXAllen, Defiance, Paulding, Putnam26 min
Aug 4, 6:51 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam39 min
Aug 4, 6:50 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass, Saint Joseph28 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.